Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Sharp estimates involving $ A_\infty$ and $ L\log L$ constants, and their applications to PDE

Authors: O. Beznosova and A. Reznikov
Original publication: Algebra i Analiz, tom 26 (2014), nomer 1.
Journal: St. Petersburg Math. J. 26 (2015), 27-47
MSC (2010): Primary 42B20
Published electronically: November 21, 2014
MathSciNet review: 3234812
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is a well-known fact that the union $ \bigcup _{p>1} RH_p$ of the Reverse Hölder classes coincides with the union $ \bigcup _{p>1} A_p = A_\infty $ of the Muckenhoupt classes, but the $ A_\infty $ constant of the weight $ w$, which is a limit of its $ A_p$ constants, is not a natural characterization for the weight in Reverse Hölder classes. In the paper, the $ RH_1$ condition is introduced as a limiting case of the $ RH_p$ inequalities as $ p$ tends to $ 1$, and a sharp bound is found on the $ RH_1$ constant of the weight $ w$ in terms of its $ A_\infty $ constant. Also, the sharp version of the Gehring theorem is proved for the case of $ p=1$, completing the answer to the famous question of Bojarski in dimension one.

The results are illustrated by two straightforward applications to the Dirichlet problem for elliptic PDE's.

Despite the fact that the Bellman technique, which is employed to prove the main theorems, is not new, the authors believe that their results are useful and prove them in full detail.

References [Enhancements On Off] (What's this?)

  • [BaJa] R. Bañuelos and P. Janakiraman, $ L^p$-bounds for the Beurling-Ahlfors transform, Trans. Amer. Math. Soc. (to appear)
  • [Bo] B. Bojarski, Remarks on the stability of reverse Hölder inequalities and quasiconformal mappings, Ann. Acad. Sci. Fenn. Math. 10 (1985), 89-94. MR 0802470
  • [Buc1] S. Buckley, Estimates for operator norms on weighted spaces and reverse Jensen inequalities, Trans. Amer. Math. Soc. 340 (1993), no. 1, 253-272. MR 1124164
  • [Buc2] -, Summation conditions on weights, Michigan Math. J. 40 (1993), no. 1, 153-170. MR 1214060
  • [CFK] L. Caffarelli, E. Fabes, and C. Kenig, Completely singular elliptic harmonic measures, Indiana Univ. Math. J. 30 (1981), 917-924. MR 0632860
  • [CoFe] R. Coifman and C. Fefferman, Weighted norm inequalities for maximal functions and singular integrals, Studia Math. 51 (1974), 241-250. MR 0358205
  • [Cor05] R. Corporente, A precise relation among $ A_\infty $ and $ G_1$ constants in one dimension, Rend. Accad. Sci. Fis. Mat. Napoli (4) 72 (2005), 65-70. MR 2449906
  • [Cor07] -, Weighted integral inequalities, BMO-spaces and applications, PhD Thesis, 2007.
  • [CrN] D. Cruz-Uribe and C. J. Neugebauer, The structure of the reverse Hölder classes, Trans. Amer. Math. Soc. 347 (1995), no. 3, 255-270. MR 1360706
  • [Da] B. Dahlberg, On the absolute continuity of elliptic measures, Amer. J. Math. 108 (1986), no. 5, 1119-1138. MR 0859772
  • [DaSb] L. D'Apuzzo and C. Sbordone, Reverse Hölder inequalities: a sharp result, Rend. Mat. Appl. (7) 10 (1990), no. 2, 357-366. MR 1076164
  • [FJK] E. Fabes, D. Jerison, and C. Kenig, Necessary and sufficient conditions for absolute continuity of elliptic-harmonic measure, Ann. of Math. (2) 119 (1984), no. 1, 121-141. MR 0736563
  • [Fe] R. Fefferman, A criterion for the absolute continuity of the harmonic measure associated with an elliptic operator, J. Amer. Math. Soc. 2 (1989), no. 1, 127-135. MR 0955604
  • [FeKPi] R. Fefferman, C. Kenig, and J. Pipher, The theory of weights and the Dirichlet problem for elliptic equations, Ann. of Math. (2) 134 (1991), no. 1, 65-124. MR 1114608
  • [GaRu] J. García-Cuerva and J. Rubio de Francia, Weighted norm inequalities and related topics, North-Holland Math. Studies, vol. 116, North-Holland Publ. Co., Amsterdam, 1985. MR 0807149
  • [Ge] F. W. Gehring, The $ L_p$-integrability of the partial derivatives of a quasiconformal mapping, Acta Math. 130 (1973), 265-277. MR 0402038
  • [Gr] L. Grafakos, Classical and modern Fourier analysis, Pearson Education Inc., Upper Saddle River, NJ, 2004. MR 2449250
  • [HoMa] S. Hofmann and J. M. Martell, A note on $ A_\infty $ estimates via extrapolation of Carleson measures, The AMSI-ANH Workshop on Spectral Theory and Harmonic Analysis, Proc. Centre Math. Appl. Austral. Nat. Univ., vol. 44, Austral, Nat. Univ., Canberra, 2010, pp. 143-166. MR 2655385
  • [Hy] T. Hytönen, The sharp weighted bound for general Calderon-Zygmund operators. 2010. MR 2912709
  • [HyPer] T. Hytönen and C.  Pérez, Sharp weighted bounds involving $ A_\infty $, arXiv:1103.5562v1
  • [IOSVZ] P. Ivanishvili, N. Osipov, D. Stolyarov, V. Vasyunin, and P. Zatickiy, On Bellman function for extremal problems in the BMO space, C. R. Math. Acad. Sci. Paris 350 (2012), no. 11-12, 561-564. MR 2956143
  • [IV] T. Iwaniec and A. Verde, On the operator $ \mathfrak{L}f=f\log \vert f\vert$, J. Funct. Anal. 169 (1999), no. 2, 391-420. MR 1730563
  • [Ke] C. Kenig, Harmonic analysis techniques for second order elliptic boundary value problems, CBMS Regional Conf. Ser. Math., vol. 83, Amer. Math. Soc., RI, 1994. MR 1282720
  • [Kor] A. A. Korenovskiĭ, Sharp extention of a reverse Hölder inequality and the Muckenhoupt condition, Mat. Zametki 52 (1992), no. 6, 32-44; English transl., Math. Notes 52 (1992), no. 5-6, 1192-1201. MR 1208001
  • [LSW] W. Littman, G. Stampacchia, and H. Weinberger, Regular points for elliptic equations with discontinuous coefficients, Ann. Scuola Norm. Sup. Pisa (3) 17 (1963), 43-77. MR 0161019
  • [MS] G. Moscariello and C. Sbordone, $ A_\infty $ as a limit case of reverse Hölder inequalities when the exponent tends to 1, Ricerche Mat. 44 (1995), no. 1, 131-144. MR 1470190
  • [Muc] B. Muckenhoupt, The equivalence of two conditions for weight functions, Studia Math. 49 (1973/74), 101-106. MR 0350297
  • [RVV] A. Reznikov, V. Vasyunin, and A. Volberg, An observation: cut-off of the weight $ w$ does not increase the $ A_{p_{1}, p_{2}}$-norm of $ w$, 2010
  • [Sb] C. Sbordone, Rearrangement of functions and reverse Hölder inequalities, Ennio De Giorgi colloquium (Paris, 1983), Res. Notes in Math., vol. 125, Pitman, Boston, MA, 1985, pp. 139-148. MR 0909714
  • [SlVa] L. Slavin and V. Vasyunin, Sharp results in the integral form of John-Nirenberg inequality, MR 2792983
  • [St69] E. Stein, Note on the class $ L \log L$, Studia Math. 32 (1969), 305-310. MR 0247534
  • [St93] -, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Univ. Press, Princeton, NJ, 1993. MR 1232192
  • [Va] V. I. Vasyunin, The exact constant in the inverse Hölder inequality for Muckenhoupt weights, Algebra i Analiz 15 (2003), no. 1, 73-117; English transl., St.Petersburg Math. J. 15 (2004), no. 1, 49-79. MR 1979718
  • [Va2] -, Mutual estimates for $ L^p$-norms and the Bellman functions, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 355 (2008), 81-138; English transl., J. Math. Sci. (N.Y.) 156 (2009), no. 5, 766-798; DOI: 10.1007/s10958-009-9288-3 MR 2744535
  • [Wik] I. Wik, Reverse Hölder inequalities, Met. of Real Anal. and PDE's 14 (1992), 131-137.
  • [Wil] M. Wilson, Weighted Littlewood-Paley theory and exponential-square integrability, Lecture Notes in Math., vol. 1924, Springer, Berlin, 2008. MR 2359017

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 42B20

Retrieve articles in all journals with MSC (2010): 42B20

Additional Information

O. Beznosova
Affiliation: Department of Mathematics, Baylor University, One Bear Place #97328, Waco, Texas 76798-7328

A. Reznikov
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824; St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russia

Keywords: Muckenhoupt classes, reverse H\"older inequalities, Gehring lemma
Received by editor(s): November 10, 2012
Published electronically: November 21, 2014
Article copyright: © Copyright 2014 American Mathematical Society